Uniform exponential stability of the Ekman spiral

Yoshikazu Giga Graduate School of Mathematical Sciences, University of Tokyo Jürgen Saal Mathematisches Institut, Heinrich-Heine-Universität Düsseldorf

Analysis of PDEs mathscidoc:1701.03031

Arkiv for Matematik, 53, (1), 105-126, 2013.5
This paper studies stability of the Ekman boundary layer. We utilize a new approach, developed by the authors in a precedent paper, based on Fourier transformed finite vector Radon measures, which yields exponential stability of the Ekman spiral. By this method we can also derive very explicit bounds for solutions of the linearized and the nonlinear Ekman systems. For example, we can prove these bounds to be uniform with respect to the angular velocity of rotation, which has proved to be relevant for several aspects. Another advantage of this approach is that we obtain well-posedness in classes containing nondecaying vector fields such as almost periodic functions. These outcomes give respect to the nature of boundary layer problems and cannot be obtained by approaches in standard function spaces such as Lebesgue, Bessel-potential, Hölder or Besov spaces.
No keywords uploaded!
[ Download ] [ 2017-01-08 20:36:39 uploaded by arkivadmin ] [ 808 downloads ] [ 0 comments ]
  title={Uniform exponential stability of the Ekman spiral},
  author={Yoshikazu Giga, and Jürgen Saal},
  booktitle={Arkiv for Matematik},
Yoshikazu Giga, and Jürgen Saal. Uniform exponential stability of the Ekman spiral. 2013. Vol. 53. In Arkiv for Matematik. pp.105-126. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20170108203639789059077.
Please log in for comment!
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved